CSN Login
Members Online: 14

ovarian cancer

evelynp
Posts: 2
Joined: May 2007

I had surgery for ovarian cancer stage 3 on December 8th followed by six session of chemo (Taxol) I have since developed terrible muscle and joint pain, after numerous blood test doctor says my ERS is high and I have polymyalgia, has anyone had similar results?

mopar
Posts: 1948
Joined: May 2003

Hello.
I had 6 rounds of carbo/taxol/taxotere twice in the last 7 years. I did experience muscle pain, but not really joint pain. Please clarify 'ERS', what is it, a blood marker? I did experience neuropathy, but it did subside greatly. Hope we can be of further help. Please write back.
Hugs and Prayers,
Monika

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Hi Evelynp, I had terrible muscle and joint pain from the taxol and as Monika mentioned it caused a lot of nueropathy. The bone pain got better after I was off the taxol and the all the shots for low blood counts but the nueropathy stayed. But I have been on many chemos and sure that hasn't helped any. I like Monika am curious what ERS is? So sorry you are having to deal with this but know it gets better the longer you are off chemo.

Hugs Bonnie

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

My only physical side effect from Taxol/carbo (3 treatments) is intense deep muscle/bone/joint pain. I still have 3 treatments to go before consideration of debulking surgery. Did your pain only start after the chemo or did you have it during?

evelynp
Posts: 2
Joined: May 2007

thank you all for your replies, ERS stands for Erythrocyte sedimentation rate and my result was 37 mm/hr and it points to inflamation of the muscles, joints and possibly arteries, inflamation of the arteries is the dangerous part as it could lead to blood clots, my doctor called it polymyalgia rheumatica and has referred me to a rheumatologist and in the meantime has prescribe Prednisone, my oncologist doesnt think the chemo is to blame, I wonder if the stress of surgery and chemo has triggered this? I still have neuropathy from the chemo, but its only been five weeks since the last chemo session. I did start to get this pain whilst still on taxol after the fourth session. I shall be seeing a rheumatologist in about two weeks. Im just wondering if anyone else has had this problem? I hate being on steroids as I put on enough weight whilst undergoing the chemo I really could do without another problem. You must know how that feels.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network